Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Mar 24, 2024, 2:40 AM EDT for Volusia County, Florida. It took effect at Mar 24, 2024, 7:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 2:40 AM EDT (06:40 UTC)
- In effect from
- Mar 24, 2024, 7:00 AM EDT
- Expired
- Mar 24, 2024, 7:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted.
868 WWUS72 KMLB 240640 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 240 AM EDT Sun Mar 24 2024 FLZ141-242000- /O.NEW.KMLB.WI.Y.0004.240324T1100Z-240324T2000Z/ Coastal Volusia- Including the cities of New Smyrna Beach, Ormond Beach, and Daytona Beach 240 AM EDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...North winds near 25 mph with frequent gusts around 35 mph expected. Gusts up to 40 mph possible. * WHERE...Coastal Volusia. * WHEN...From 7 AM this morning to 4 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kelly
1 follow-up statement
326 WWUS72 KMLB 241827 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 227 PM EDT Sun Mar 24 2024 FLZ141-242300- /O.EXT.KMLB.WI.Y.0004.000000T0000Z-240324T2300Z/ Coastal Volusia- Including the cities of Daytona Beach, New Smyrna Beach, and Ormond Beach 227 PM EDT Sun Mar 24 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Northeast winds 20 to 25 mph, with frequent gusts around 35 mph expected. Gusts up to 40 mph possible. * WHERE...Coastal Volusia. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 23, 10:20 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 23, 10:20 PM EDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1020 PM EDT Sat Mar 23 2024
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 1015 PM EDT Sat Mar 23 2024
Mostly dry conditions prevailed over the southern half of the area
this evening, while showers and stronger lightning storms
impacted locations across the north, especially along the Volusia
and Brevard coast. Lightning activity has since pushed offshore,
leaving behind some light to moderate showers that are drifting
southward.
A cold front is forecast to gradually push through overnight, and
winds will veer north-northwesterly behind the frontal passage,
becoming gustier toward daybreak Sunday. RAP analysis is already
indicating a tightening of MSLP isobars from the eastern Gulf to
the FL peninsula, so it will be just a matter of time before winds
start to pick up. PoPs were updated to reflect radar and hi-res
guidance trends, along with hourly temperatures that cooled
quicker this evening across the north. Lows overnight are still
expected to fall into the upper 50s and low 60s areawide.
&&
.MARINE...
Issued at 1015 PM EDT Sat Mar 23 2024
Tonight...Boating conditions are forecast to deteriorate quickly
tonight as a cold front moves across the local waters. A Small
Craft Advisory begins at 11 PM and will continue into Sunday.
North-northwest winds increase 20-25 kt with occasional gusts
approaching gale force (north of Cape Canaveral) toward daybreak.
Seas build in response, reaching 7-9 ft offshore, generally north
of Sebastian Inlet. Nearshore seas will reach 5-7 ft by sunrise
Sunday, mainly from the Cape northward. Lightning storms will
gradually end over the far offshore waters overnight, but isolated
to scattered rain showers will continue into Sunday.
&&
.AVIATION...
(00Z TAFS)
Issued at 1015 PM EDT Sat Mar 23 2024
VFR continue tonight. Light SHRA are moving south, along with a
cold front. NW winds gradually increase after 03z-06z, gusting as
high as 20 to 25 kt thru 15z Sun. Gusty winds may approach 30 kt
during the day Sun., especially at the coast. Sct-bkn low-mid
level clouds are expected Sun. with VFR conds prevailing. Light
showers may brush coastal terminals but confidence remains too low
for inclusion in the TAF.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 60 70 58 75 / 50 0 0 0
MCO 61 73 59 78 / 10 0 0 0
MLB 62 73 62 76 / 10 20 0 0
VRB 60 75 62 78 / 10 20 0 0
LEE 59 73 55 79 / 20 0 0 0
SFB 60 72 57 78 / 30 0 0 0
ORL 61 73 58 78 / 10 0 0 0
FPR 59 75 62 77 / 10 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 11 PM EDT Monday for AMZ550-552-555-
570-572-575.
&&
UPDATE.......Schaper
LONG TERM....Fehling
AVIATION.....SchaperHazardous weather outlook, Mar 23, 9:00 PM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 900 PM EDT Sat Mar 23 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-241100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 900 PM EDT Sat Mar 23 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Lightning storms will generally remain over the Atlantic waters tonight but could briefly approach the coastline north of Melbourne. Gusty winds and small hail are the main hazards with the strongest activity. .HIGH WIND IMPACT... Northerly winds are forecast to reach 20 to 25 mph with gusts up to 35 mph along the Volusia and Brevard barrier islands after midnight. Gusty conditions will be possible across the northern counties after midnight as well. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at all central Florida Atlantic beaches. .MARINE THUNDERSTORM GUST IMPACT... Lightning storms over the Atlantic will continue moving southeast tonight, becoming more common over the offshore Gulf Stream waters overnight. Gusty winds up to 40 knots will be possible, along with the potential for some hail. .WATERSPOUT IMPACT... Organized lightning storms over the Atlantic, especially over the Gulf Stream, will be capable of producing a waterspout tonight. .WIND AND SEA IMPACT... Boating conditions are forecast to rapidly deteriorate tonight as a cold front pushes across the waters. A Small Craft Advisory goes into effect for all local Atlantic waters at 11 PM. Small craft should exercise caution until the start of the advisory. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Breezy to windy conditions along the Volusia and northern Brevard coasts from fresh northerly winds behind the cold front will continue into Sunday. These winds are also expected to produce a southward flowing longshore current at the beaches. Beach and marine conditions expected to remain poor to hazardous through mid-week as the departing low pressure system produces large, long period swell. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Schaper
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:39 PM EDT | Special Marine Warning | MLB | 22 min | |
| Mar 24, 3:26 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.